SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 5-6 RT 12MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Back to Search Results |
| Catalog Number |
74023854 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/10/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during operation when inserting xr insert (74023853/16fm13167), the insert cannot be inserted and locked accordingly.Finally, the locking mechanism had been broken.So the back-up device (74023854/16fm13168) was opened and tried to insert, but the insert also cannot be inserted and broke again.After that, the back-up device (74023976/lot unknown yet) was opened and inserted, and it has been fit well and completed the surgery.This caused 50 minuted delay of the surgery time.
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, reportedly during the operation the xr insert (74023853/16fm13167) broke and could not be inserted and locked accordingly.A back-up device (74023854/16fm13168) was opened, but it also broke during the locking process.A second back-up device had to be opened and inserted to complete the surgery.This caused a 50 minute delay of the surgery time.Although there was a 50 minute delay no patient harm is being reported.Since no harm to the patient is being reported and a back up device was available no further medical assessment is warranted.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.